Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 45, NWS Milwaukee, WI

June 25, 2013Rock County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 25, 2013, 1:41 AM CDT for Rock County, Walworth County, Wisconsin. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2013, 1:41 AM CDT (06:41 UTC)
Expired
Jun 25, 2013, 2:30 AM CDT
In force
49 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rock County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 37 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 2:00 AM CDTTSTM WND DMGClinton, WITREE DAMAGE VICINTY CLINTON AND SOUTH THE ILLINOIS BOARDER. LARGE TREE LIMBS ON ROADWAYS AND SEVERAL UPROOTED TREES OBSERVED. EVENT TIME ESTIMATED USING RADAR.
Jun 25, 2:00 AM CDTHAIL 1Delavan, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-452 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS53 KMKX 250641
SVRMKX
WIC105-127-250730-
/O.NEW.KMKX.SV.W.0045.130625T0641Z-130625T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
141 AM CDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
  WESTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 230 AM CDT

* AT 137 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JANESVILLE
  AIRPORT...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARIEN AROUND 200 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
JOHNSTOWN CENTER...RICHMOND...DELAVAN...MILLARD...LA GRANGE AND
TIBBETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4284 8858 4250 8851 4251 8917 4281 8924
TIME...MOT...LOC 0641Z 256DEG 30KT 4265 8894

HAIL...0.75IN
WIND...60MPH

$$

HENTZ
3 follow-up statements
889 
WWUS53 KMKX 250655
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
155 AM CDT TUE JUN 25 2013

WIC105-127-250730-
/O.CON.KMKX.SV.W.0045.000000T0000Z-130625T0730Z/
WALWORTH WI-ROCK WI-
155 AM CDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ROCK
AND WESTERN WALWORTH COUNTIES UNTIL 230 AM CDT...

AT 151 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF WHITEWATER TO 5 MILES WEST OF
ELKHORN TO DARIEN TO CLINTON...AND MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DELAVAN LAKE AROUND 200 AM CDT.
  WILLIAMS BAY AND WALWORTH AROUND 205 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FONTANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4265 8885 4283 8888 4284 8858 4250 8851
      4251 8894
TIME...MOT...LOC 0655Z 273DEG 40KT 4277 8858 4269 8858
          4265 8863 4252 8879

HAIL...1.00IN
WIND...60MPH

$$

DDV
636 
WWUS53 KMKX 250726
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
226 AM CDT TUE JUN 25 2013

WIC105-127-250737-
/O.EXP.KMKX.SV.W.0045.000000T0000Z-130625T0730Z/
WALWORTH WI-ROCK WI-
226 AM CDT TUE JUN 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCK AND WESTERN
WALWORTH COUNTIES WILL EXPIRE AT 230 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4265 8885 4283 8888 4284 8858 4250 8851
      4251 8894
TIME...MOT...LOC 0727Z 273DEG 40KT 4275 8810 4267 8810
          4263 8815 4250 8831

$$

DDV
712 
WWUS53 KMKX 250726 RRA
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
226 AM CDT TUE JUN 25 2013

WIC105-127-250737-
/O.EXP.KMKX.SV.W.0045.000000T0000Z-130625T0730Z/
WALWORTH WI-ROCK WI-
226 AM CDT TUE JUN 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCK AND WESTERN
WALWORTH COUNTIES WILL EXPIRE AT 230 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 4265 8885 4283 8888 4284 8858 4250 8851
      4251 8894
TIME...MOT...LOC 0727Z 273DEG 40KT 4275 8810 4267 8810
          4263 8815 4250 8831

$$

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:03 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 24, 9:03 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
903 PM CDT MON JUN 24 2013

.UPDATE...

ACTIVE WEATHER PATTERN FOR THE MIDWEST WILL CONTINUE. WATER
VAPOR AND 500 MB RAP SHOWS ANOTHER UPSTREAM SHORTWAVE OVER
SOUTHERN MINNESOTA WITH A STRONGER ONE OVER THE CENTRAL PLAINS.
THE MINNESOTA SHORTWAVE WILL PUSH INTO SOUTHERN WISCONSIN TONIGHT
AND THE PLAINS SHORTWAVE WILL AFFECT SOUTHERN WISCONSIN MIDDAY TUESDAY.

PRECIPITABLE WATER AROUND 1.4 INCHES SHOULD INCREASE TO 1.75
INCHES BY SUNRISE AND NEAR 2 INCHES NEAR THE ILLINOIS BORDER BY
NOON TUESDAY.

MEANWHILE THE NOSE OF THE 850 MB LOW LEVEL JET ACROSS KANSAS AND
MISSOURI WILL MOVE ACROSS NORTHERN ILLINOIS AND BECOME MORE WEST LATE
TONIGHT. THEN THE SOUTHWEST 850 MB FLOW INCREASES AGAIN INTO
SOUTHERN WISCONSIN TUESDAY EVENING.

THEREFORE EXPECT MORE THUNDERSTORMS LATE TONIGHT AND AGAIN TUESDAY
AND TUESDAY NIGHT. BEST FOCUS FOR HEAVY RAINS MAY STAY JUST WEST
AND SOUTH TONIGHT...IN AREA OF CURRENT 850 MB MOISTURE
TRANSPORT...THEN EVENTUALLY MOVE INTO SOUTHERN WISCONSIN TUESDAY
OR TUESDAY EVENING.

HOWEVER STORMS MAY BE FARTHER NORTH TONIGHT CLOSER TO APPROACHING
SHORTWAVE.

&&

.AVIATION/06Z TAFS/...

EXPECT MAINLY VFR CONDITIONS EARLY TONIGHT...BUT MAY SEE SOME IFR
CIGS/FOG DUE TO MOIST LOW LEVELS. ALSO THUNDERSTORMS MAY DEVELOP
TONIGHT AND MORE EXPECTED TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT MON JUN 24 2013/

VERY SHORT TERM...TONIGHT AND TUESDAY.

TONIGHT - CONFIDENCE...LOW

EXPECTING A WEAKENED VERSION OF IOWA COMPLEX TO TRAVERSE ACROSS
THE CWA LATER THIS AFTERNOON AND EARLY EVENING. STRONGEST PORTION
OF IOWA COMPLEX WILL LIKELY RIDE THE MLCAPE GRADIENT IN NORTHERN
IL PER SPC MESO ANALYSIS...BUT SOME INCREASE INSTABILITY SNEAKING
BACK NORTH TOWARDS THE SRN COUNTIES. IN FACT 3 HOURLY MLCAPE
CHANGE WHILE GREATEST IN NRN IL...DOES SHOW AN AXIS INTO THE FAR
SOUTH. THIS CLOSE ENOUGH CALL IN THE SOUTHERN TIER OF COUNTIES FOR
THE SVR WATCH FROM SPC. LIKE LAST NIGHT THE MAIN CHALLENGE IS THE
DEGREE AND LOCATION OF REDEVELOPMENT BECOMES THE KEY QUESTION.
GETTING MODEL SOLUTIONS ALL OVER THE MAP FROM HEAVY RAINS...TO
SCATTERED DEVELOPMENT TO NEXT TO NOTHING. MODELS CONSENSUS OF 850
MILLIBAR JET CORE LOOKS VERY SIMILAR TO WHERE WE NOTICED IT SUNDAY
PROGGD FOR 12Z THIS MORNING. AND GIVEN WHERE ONGOING CONVECTION IS
LAYING ITSELF OUT HAVE SOME CONCERN THAT IT MAY BE ANOTHER
GLANCING SHOT ONCE AGAIN. HRRR DOES SHOW SOME ELEVATED DEVELOPMENT
LATER TONIGHT. SO CERTAINLY WORTHY OF KEEPING THE WATCH GOING FOR
NOW.

TUESDAY - CONFIDENCE...MEDIUM

AXIS OF LOW LEVEL JET TRANSLATES EAST A BIT AND IS AIMED MORE
TOWARDS SOUTHERN WI. 500 MILLIBAR SHOWS PERIODIC VORTICITY MAXIMA
WAVERING THROUGH THE WEAK WESTERLY FLOW. SOME UPPER DIVERGENCE NOTED
AS WELL...THOUGH OVERALL JET ACTION LOOKS PRETTY WEAK. CWASP NUMBERS
IN THE 60S...A FEW LOW 70S OFF THE NAM. BUT NOTHING EXTREME. WILL
KEEP HIGH END CHANCE/LIKELY POPS GOING WITH THE OVERALL PATTERN
STILL FAVORING CONVECTION DUE INSTABILITY AND RIPPLES IN THE FLOW.

SHORT TERM...TUESDAY NIGHT THROUGH THURSDAY.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE LOW TO
MEDIUM.

EVOLUTION FROM MOIST AND UNSTABLE NEAR-ZONAL WSW FLOW TO COOLER AND
DRIER NW FLOW BEGINS WITH APPROACH OF SHORT WAVE TROUGH AND
ASSOCIATED SURFACE LOW FROM THE DAKOTAS TUESDAY NIGHT...AND THEN
PASSAGE OF THE TROUGH AND LOW THROUGH THE WESTERN GREAT LAKES
WEDNESDAY AND WEDNESDAY NIGHT.

BETTER FORCING FROM THERMAL ADVECTION PER NAM/GFS 850-700MB Q-VECTOR
CONVERGENCE MAXIMA FOLLOWS A FAMILIAR PATTERN OF LATE ACROSS
NRN/CENTRAL IA INTO NRN IL...JUST BRUSHING SRN WI...WHICH FOLLOWS
ALONG THE NOSE OF THE THERMAL RIDGE AND STRONGEST 850 MB WINDS AS
THEY VEER FROM SOUTH TO SOUTHEAST WITH WAVE PASSAGE. HOWEVER
CONFIDENT FOR LIKELY POPS EVERYWHERE IN CWA WITH LARGE SALE FORCING
FOR ASCENT PROVIDED BY DIFFERENTIAL CVA THAT WORKS ON UNSTABLE AIR
MASS...WITH LOW LEVEL FORCING PROVIDED BY LOW TO MID-LAYER
FRONTOGENETIC FORCING.

FLOODING A CONCERN WITH ANY CONVECTION IN THIS MOISTURE RICH
ENVIRONMENT WITH 1.7 TO 1.9 INCH PW/S OR ABOUT 160 PCT OF NORMAL.
BEST PERFORMING MODEL QPF FORECASTS BRING AREAL AVERAGE
PRECIPITATION OF 1 TO 1.5 INCHES TO THE CWA...BUT ACTUAL AMOUNTS
WILL BE MUCH HIGHER WITH ANY MCS THAT MOVES ACROSS CWA.

KEPT LIKELY POPS IN THE NORTH WITH BETTER OMEGA AS SFC LOW MOVES
THROUGH WEDNESDAY...AND CHANCE POPS EVERYWHERE ELSE...TAPERING OFF
WEDNESDAY NIGHT FROM WEST TO EAST BEHIND THE LOW.

WITH EXPECTED CONVECTION AND AT LEAST A SIGNIFICANT AMOUNT OF CLOUD
DEBRIS WENT WITH BLENDED HIGHS THAT TEND TOWARD THE COOLER SIDE OF
GUIDANCE.

THURSDAY...FORECAST CONFIDENCE MEDIUM.

MODELS DIFFER WITH HOW FAR EAST TO TAKE INITIAL SHORT WAVE TROUGH BY
THURSDAY MORNING...BUT ALL SHOW VORTICITY MAXIMA DROPPING THROUGH
EASTERN WI AT SOME POINT DURING THE DAY THURSDAY. NAM SOUNDINGS LOOK
A BIT TOO GENEROUS WITH SURFACE DEW POINTS...BUT LOW TO MID 80 TEMPS
WITH MID-UPPER 60 DEW POINTS STILL YIELD TALL SKINNY SURFACE-BASED
CAPE OF AT LEAST 600-800 J/KG...SO WILL HAVE CHANCE THUNDER IN THE
EAST...BUT LEAVE WESTERN AREAS DRY.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY. FORECAST CONFIDENCE
MEDIUM.

MODELS CONTINUE TO DIG EASTERN TROUGH THROUGH THE END OF THE WORK
WEEK AND DROP A A REINFORCING SHORT WAVE THROUGH THE REGION THAT
AIDS IN CLOSING OFF A 500 MB LOW SOMEWHERE OVER THE CENTRAL/EASTERN
GREAT LAKES SATURDAY. INSTABILITY WITH THE 500 COLD POOL OVER THE
REGION AND VORT MAXES ROTATING THROUGH THE TROUGH WILL KEEP AT LEAST
SLIGHT CHANCE POPS IN THROUGH THE EXTENDED...WITH AT OR SLIGHTLY
BELOW NORMAL TEMPERATURES INTO NEXT WEEK.

AVIATION/00Z TAFS/...CONVECTION ACROSS IOWA TO HAVE GREATEST IMPACT
IN FAR SRN WI INTO EARLY EVENING. STRONGEST ACTIVITY LOOKING TO STAY
SOUTH OF THE BORDER. THEN SETUP LOOKS SIMILAR TO LAST NIGHT WHERE
REDEVELOPMENT BECOMES FOCUSED FURTHER SOUTH. MODEL SOLUTIONS ARE
QUITE DIVERGENT ON HOW THE LATE NIGHT CONVECTION PLAYS OUT. BUT IF
LAST NIGHT IS ANY INDICATION...SOME TSRA POSSIBLE LATER TONIGHT INTO
THE EARLY MORNING HOURS...THEN MORE REDEVELOPMENT DURG TUE AFTN/EVE.
OVERALL...VFR WITH POCKETS OF MVFR/ISOLATED IFR IN ANY OF THE
HEAVIER STORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WIZ046-047-056-057-
     062-063-067>069.

LM...NONE.
&&

UPDATE...HENTZ
TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR
TUESDAY NIGHT THROUGH MONDAY...REM
Hazardous weather outlook, Jun 24, 6:16 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
616 PM CDT MON JUN 24 2013

WIZ046-047-051-052-056>060-062>072-252330-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
616 PM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT ALONG AND WEST
OF A JANESVILLE...MADISON...PORTAGE...TO BERLIN LINE.
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE LATE TONIGHT.

MANY RIVERS IN FAR SOUTHERN WISCONSIN ARE AT...OR FORECAST TO BE
AT BANKFULL OR FLOOD LEVELS. KEEP UP WITH THE LATEST FORECASTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD...
ESPECIALLY TUESDAY AND WEDNESDAY.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 AM TUESDAY FROM
JANESVILLE...MADISON... PORTAGE...AND BERLIN ON WEST.
HOWEVER...THE THREAT FOR THUNDERSTORMS AND HEAVY RAIN WILL
CONTINUE INTO WEDNESDAY.

ON TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THROUGHOUT ALL BUT FAR NORTHEAST AND NORTHERN WISCONSIN. THE
PROBABILITY OF SEVERE WEATHER IS HIGHEST OVER SOUTHERN WISCONSIN
ON TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY EAST
OF A LINE FROM RIPON TO POYNETTE...MOUNT HOREB AND DARLINGTON.

HEAVY RAINFALL...DAMAGING WINDS...AND HAIL ARE ALL POSSIBLE FROM
THE THUNDERSTORMS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND WEDNESDAY. REPORTS
OF HEAVY RAINFALL AND FLOODING ARE ALSO APPRECIATED.

LMZ643>646-252330-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
616 PM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS
PERIOD...ESPECIALLY TUESDAY AND WEDNESDAY. HAIL AND STRONG WIND
GUSTS ARE POSSIBLE WITH THE THUNDERSTORMS.

A WARM AND HUMID AIR MASS FLOWING OVER THE COLDER WATERS OF LAKE
MICHIGAN WILL LIKELY RESULT IN AREAS OF FOG...POSSIBLY DENSE AT
TIMES.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 24, 11:25 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1125 PM CDT MON JUN 24 2013

WIZ056-062-063-067>069-250515-
DANE-GREEN-IOWA-LAFAYETTE-ROCK-SAUK-
1125 PM CDT MON JUN 24 2013

...STRONG THUNDERSTORMS MOVING INTO SOUTHWEST AND SOUTH CENTRAL
WISCONSIN...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUST SOUTH OF LONE ROCK TO DARLINGTON
MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  JORDON CENTER...      MOUNT HOREB...        ARGYLE...
  PINE BLUFF...         MOUNT VERNON...       MARXVILLE...
  NEW GLARUS...         MONROE...             DODGEVILLE...
  CROSS PLAINS...       AVOCA...
  GOVERNOR DODGE STATE PARK...
  GOVERNOR DODGE ST PARK...                   MONROE AIRPORT...
  MONTICELLO...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

DDV
Special weather statement, Jun 25, 12:15 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1215 AM CDT TUE JUN 25 2013

WIZ056-062-063-067>069-250615-
DANE-GREEN-IOWA-LAFAYETTE-ROCK-SAUK-
1215 AM CDT TUE JUN 25 2013

...STRONG THUNDERSTORM MOVING ACROSS SOUTH CENTRAL WISCONSIN...

AT 1204 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5
MILES WEST OF MINERAL POINT...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DODGEVILLE BY 1220 AM CDT...
  BLUE MOUND STATE PARK BY 1250 AM CDT...
  MOUNT HOREB BY 1255 AM CDT...
  CROSS PLAINS BY 110 AM CDT...
  MIDDLETON BY 115 AM CDT...

OTHER THUNDERSTORMS WERE BREAKING OUT OVER SOUTH CENTRAL WISCONSIN
AND WILL PRODUCE HEAVY DOWNPOURS.

SOME URBAN AND LOW LAND FLOODING WILL BE POSSIBLE.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HENTZ
Special weather statement, Jun 25, 12:58 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1258 AM CDT TUE JUN 25 2013

WIZ062-063-067>069-250630-
DANE-GREEN-IOWA-LAFAYETTE-ROCK-
1258 AM CDT TUE JUN 25 2013

...STRONG THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF DARLINGTON...MOVING EAST
AT 35 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ARGYLE BY 125 AM CDT...

OTHER THUNDERSTORMS WERE BREAKING OUT OVER SOUTH CENTRAL WISCONSIN
AND WILL PRODUCE HEAVY DOWNPOURS...INCLUDING THE MADISON AREA.

SOME URBAN AND LOW LAND FLOODING WILL BE POSSIBLE.

HENTZ
Special weather statement, Jun 25, 1:31 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
131 AM CDT TUE JUN 25 2013

WIZ063-064-068>070-250700-
DANE-GREEN-JEFFERSON-ROCK-WALWORTH-
131 AM CDT TUE JUN 25 2013

...STRONG THUNDERSTORM MOVING ACROSS ROCK COUNTY...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF BRODHEAD...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  JANESVILLE AIRPORT BY 145 AM CDT...
  DOWNTOWN JANESVILLE BY 150 AM CDT...
  MILTON BY 155 AM CDT...

OTHER THUNDERSTORMS WERE MOVING ACROSS SOUTHEAST WISCONSIN AND WILL
PRODUCE HEAVY DOWNPOURS.

SOME URBAN AND LOW LAND FLOODING WILL BE POSSIBLE.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HENTZ
Special weather statement, Jun 25, 1:34 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
134 AM CDT TUE JUN 25 2013

WIZ063-064-068>070-250700-
DANE-GREEN-JEFFERSON-ROCK-WALWORTH-
134 AM CDT TUE JUN 25 2013

...STRONG THUNDERSTORM MOVING ACROSS ROCK COUNTY...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF BRODHEAD...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  JANESVILLE AIRPORT BY 145 AM CDT...
  DOWNTOWN JANESVILLE BY 150 AM CDT...
  MILTON BY 155 AM CDT...

OTHER THUNDERSTORMS WERE MOVING ACROSS SOUTHEAST WISCONSIN AND WILL
PRODUCE HEAVY DOWNPOURS.

SOME URBAN AND LOW LAND FLOODING WILL BE POSSIBLE.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:57 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth63 min
Jun 25, 2:09 AM CDTSpecial Marine WarningMKX96 min
Jun 25, 6:23 AM CDTRiver Flood WarningMKXJefferson, Rock7 days
Jun 25, 6:23 AM CDTRiver Flood WarningMKXRock11 days
Jun 25, 8:40 AM CDTSpecial Marine WarningMKX80 min
Jun 25, 10:06 AM CDTRiver Flood WarningMKXJefferson4 days
Jun 25, 10:06 AM CDTRiver Flood WarningMKXRock59 hr
Jun 25, 10:30 AM CDTRiver Flood WarningMKXRacine4 days

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.